Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will the fat ever come back?
Oct 15, 2004

I have had weight loss as a result of trying and what I think is also from my meds. I have extremely thin legs, arms and face with a heavier middle "trunk area" Will the fat ever come back? I no longer have a bottom, it is rather sunken in. Is there anything that can be done to bring back some of the fat?

Response from Dr. Henry

That is a tough one. There has been no intervention that clearly brings fat back on the legs, arms, face. Stopping possibly offending drugs and/or switching to less offending meds (such as switch off D4T to abacavir) helps some-slowly. The actual cause is still being debated. Aging, time with HIV, race, degree of CD4 recovery--those and other factor may play a role. Optimizing diet, hormones, exercise helps some patients but for most the problem remains. The issue is getting lots of attention these days so hopefully there will be some knew insights soon that will lead to more effective intervention.KH



Previous
Timing
Next
aren't doctors trying to treat with this Remune to delay ARV treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement